North Carolina, 2011Hail and Damaging Winds in North Carolina, June 22, 2011
June 22, 2011 · NWS MHX · 10 events in 2 counties and zones
A weak cold front remained west of eastern North Carolina on June 22nd, 2011. A few showers and thunderstorms produced damaging wind gusts across Duplin and Lenoir Counties.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 10
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak cold front remained west of eastern North Carolina on June 22nd, 2011. A few showers and thunderstorms produced damaging wind gusts across Duplin and Lenoir Counties.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before the first event at Jun 22, 2:45 PM EST, 3 hours 25 minutes earlier.
Area forecast discussion, Jun 22, 2:45 PM EST, 3 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
345 PM EDT WED JUN 22 2011
.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE OFFSHORE THROUGH EARLY NEXT WEEK AS A
TROUGH OF LOW PRESSURE PERSISTS TO THE WEST.
&&
.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
CONVECTIVE INITIATION HAS BEEN SLOW TO OCCUR THIS AFTERNOON BUT
BEGINNING TO SEE SOME CUMULUS BUILDUPS OVER DEEP INLAND COUNTIES.
UPPER FORCING WILL REMAIN WEAK BUT STRONG SFC HEATING SHUD
CONTINUE TO ENHANCE VERTICAL CLOUD EXTENT AND THE POSSIBILITY OF
ISOLD TO SCTD TSTMS ESP OVER INLAND AREAS DURING THE LATE AFTN.
WANING CONVECTION MOVES EAST TOWARD THE COAST WITH DIURNAL HEAT
LOSS THIS EVE. ANY OF THE DEEPER CONVECTION WILL BRING HEAVY
DOWNPOURS AND GUSTY WINDS THRU THE EARLY EVE.
SHUD BE A LULL IN CONVECTION OVRNGT GIVEN THE LACK OF TRIGGER AND
STABILIZING BNDRY LAYER. A MILD NIGHT AHEAD (L-M 70S INLAND/U 70S
COAST) AS SW FLOW ESTABLISHES OVER THE AREA WITH LOW LEVEL MIXING
PREVENTING WIDESPREAD DENSE FOG DEVELOPMENT.
SMOKE WILL CONTINUE TO BE A CONCERN ESPECIALLY NE OF THE PENDER
COUNTY FIRE TNGT. SMOKE WILL TEND TO SETTLE CLOSER TO THE GROUND
OVER A LARGER PORTION OF EASTERN NC AS THE NOCTURNAL INVERSION
SETS UP...PARTICULARLY EAST OF HIGHWAY 17 AND SOUTH OF HIGHWAY
70...BUT EVEN AREAS TO THE WEST AND NORTH MAY SEE DETERIORATION
OF VSBYS AND AIR QUALITY OVERNGT. WILL LIKELY CONTINUE THE SPECIAL
WEATHER STATEMENT (SPSMHX) INTO THE EVE AND MAY EVENTUALLY NEED A
A DENSE SMOKE ADVISORY OVERNGT. SEE LATEST AIR QUALITY ALERT
(AQAMHX) FOR DETAILS ON AIR QUALITY.
&&
.SHORT TERM /6 AM THURSDAY MORNING THROUGH 6 PM THURSDAY/...
A SLIGHTLY BETTER CHANCE FOR AFTN CONVECTION ON THURSDAY AS THE
UPPER RIDGE AXIS ALONG THE COAST PUSHES FARTHER OUT INTO THE
WESTERN ATLANTIC. HAVE SOLID 30-40% POPS FOR INLAND AREAS AS A WEAK
SHORT WAVE COMBINES WITH INLAND THERMAL TROF TO GENERATE STORMS.
HIGHS THURSDAY WILL AGAIN TOP OUT IN THE LOWER TO MID 90S WITH
HEAT INDICES AGAIN AROUND 100F.
&&
.LONG TERM /THURSDAY NIGHT THROUGH WEDNESDAY/...
AS OF 3 PM WED...EXPECT INLAND TROUGHING TO CONTINUE WITH SFC HIGH
PRESSURE OFFSHORE INTO FRI. SCT AFTERNOON/EVENING CONVECTION
LIKELY THROUGH THE PERIOD. ISOLATED STRONG/TSTMS WILL BE POSSIBLE
PRIMARILY FRI AFTERNOON/EVENING. BREEZY DAY EXPECTED FOR FRI AS
PGRADIENT TIGHTENS BTWN HIGH OFFSHORE AND APPROACHING FRONTAL
BOUNDARY. A FRONT WILL APPROACH EASTERN NC SAT...THEN STALL AND
LIKELY LIFT BACK NORTHWARD SUN/MON THEN STALL THROUGH THE DELMARVA
INTO THE MIDWEST THROUGH EARLY NEXT WEEK. THIS COMBINED WITH WEAK
IMPULSES ROTATING THROUGH THE UPPER LEVEL FLOW WILL LEAD TO SCT
POPS THROUGH THE PERIOD. TEMPS THROUGH THE PERIOD NEAR CLIMO WITH
HIGHS IN THE UPPER 80S TO LOWER 90S AND OVERNIGHT LOWS GENERALLY
LOW TO MID 70S.
&&
.AVIATION /19Z WEDNESDAY THROUGH MONDAY/...
/SHORT TERM THROUGH THURSDAY/...
SMOKE WILL CONTINUE TO AFFECT EASTERNMOST TAF SITES WITH VARIABLE
VSBYS CONDITIONS OVRNGT DEPENDING ON THE AMOUNT OF SMOKE BLOWING
THRU THE AREA AT ANY ONE TIME. MVFR TO TEMPO IFR CONDITIONS
EXPECTED AT EWN/OAJ WITH POSSIBLE TEMPO MVFR VSBY AT ISO/PGV.
SMOKE MAY CONTINUE TO BE PROBLEMATIC THRU MUCH OF THU MORN BEFORE
LIFTING AND DISPERSING WITH INCREASED MIXING. MOSTLY VFR EXPECTED
BY THURSDAY AFTN OUTSIDE ANY SCT CONVECTION.
/LONG TERM THURSDAY NIGHT THROUGH SUNDAY/...
AS OF 3 PM WED...EXPECT MAINLY VFR CONDITIONS THURSDAY NIGHT THROUGH
MONDAY. A WEAK COLD FRONT WILL APPROACH EASTERN NC SAT THEN LIFT
NORTHWARD SUN INTO EARLY NEXT WEEK. SCT CONVECTION LIKELY THROUGH
THE PERIOD...GENERALLY AFTERNOON/EVENING IN WHICH CIGS/VSBYS MAY
BE REDUCED TO MVFR/IFR. PREDOMINATE S/SW WINDS THROUGH THE PERIOD.
&&
.MARINE...
/SHORT TERM TODAY AND TONIGHT/...
SW WINDS GRADUALLY INCREASE THRU THIS EVE AS PRES GRADIENT
TIGHTENS ALONG THE COAST. HAVE PUSHED BACK THE ONSET OF MARGINAL
SCA CONDITIONS SOUTH OF OREGON INLET UNTIL AFTER MIDNIGHT GIVEN
THE LATER MODEL TRENDS FOR BUILDING SEAS. MODERATE TO OCCASIONAL
STRONG SW WINDS AND SEAS UP TO 6 FT WILL CONT OVER SOUTHERN AND
CENTRAL WATERS THRU THURSDAY.
/LONG TERM THURSDAY THROUGH SUNDAY/...
AS OF 3 PM WED...CHALLENGING MARINE FORECAST THROUGH SAT NIGHT.
PRESSURE GRADIENT WILL TIGHTEN THU NIGHT INTO FRI BTWN HIGH
PRESSURE OFFSHORE AND APPROACHING FRONTAL BOUNDARY. SW WINDS WILL
INCREASE TO 15-25KT WITH SEAS LIKELY BUILDING TO 5-7FT. HAVE
EXTENDED SCA SOUTH OF OREGON INLET THROUGH 12Z FRI FOR MAINLY
SEAS. WAVEWATCH CONTINUES TO HOLD ONTO 6-7FT SEAS THROUGH SAT
AFTERNOON...BUT HAVE HELD OFF ON EXTENDING AT THIS TIME DUE TO
UNCERTAINTY. SCA MIGHT BE NEEDED FOR PAMLICO SOUND AS WELL. WINDS
WILL LIKELY DECREASE SLIGHTLY FOR FRI MORNING THEN SURGE AGAIN FRI
NIGHT TO 15-25KT WITH SCA CONDITIONS POSSIBLY CONTINUING...BUT
AGAIN HAVE HELD OFF EXTENDING SCA AT THIS TIME. EXPECT WINDS TO
AGAIN GRADUALLY DIMINISH SAT THROUGH EARLY NEXT WEEK...PREDOMINATELY
S/SW 10-20KT AND SEAS 2-4FT.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 2 AM THURSDAY TO 8 AM EDT FRIDAY FOR
AMZ152-154-156-158.
&&
SYNOPSIS...BTC
NEAR TERM...BTC
SHORT TERM...BTC
LONG TERM...CQD
AVIATION...BTC/CQD
MARINE...BTC/CQDHazardous weather outlook, Jun 22, 2:58 PM EST, 3 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
358 PM EDT WED JUN 22 2011
NCZ045-104-231600-
WASHINGTON-OUTER BANKS HYDE-
358 PM EDT WED JUN 22 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
HOT TEMPERATURE AND HIGH HUMIDITIES WILL RESULT IN HEAT INDEX
VALUES REACHING 100 TO 104 THIS AFTERNOON...MAINLY OVER THE
NORTHERN OUTER BANKS AND INLAND AREAS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
HEAT INDEX VALUES WILL AGAIN REACH AROUND 100 THURSDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ046-047-080-081-231600-
TYRRELL-MAINLAND DARE-BEAUFORT-MAINLAND HYDE-
358 PM EDT WED JUN 22 2011
...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
AIR QUALITY ALERT.
HOT TEMPERATURE AND HIGH HUMIDITIES WILL RESULT IN HEAT INDEX
VALUES REACHING 100 TO 104 THIS AFTERNOON...MAINLY OVER THE
NORTHERN OUTER BANKS AND INLAND AREAS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
AIR QUALITY ALERT.
HEAT INDEX VALUES WILL AGAIN REACH AROUND 100 THURSDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ103-231600-
OUTER BANKS DARE-
358 PM EDT WED JUN 22 2011
...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT THURSDAY...
...MODERATE RIP CURRENT RISK IN EFFECT FROM THURSDAY MORNING THROUGH
THURSDAY EVENING FROM CAPE HATTERAS TO HATTERAS INLET...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
AIR QUALITY ALERT.
HOT TEMPERATURE AND HIGH HUMIDITIES WILL RESULT IN HEAT INDEX
VALUES REACHING 100 TO 104 THIS AFTERNOON...MAINLY OVER THE
NORTHERN OUTER BANKS AND INLAND AREAS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
AIR QUALITY ALERT.
MODERATE RIP CURRENT RISK.
HEAT INDEX VALUES WILL AGAIN REACH AROUND 100 THURSDAY AFTERNOON.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ044-079-090-091-231600-
PITT-GREENE-DUPLIN-LENOIR-
358 PM EDT WED JUN 22 2011
...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
AIR QUALITY ALERT.
HOT TEMPERATURE AND HIGH HUMIDITIES WILL RESULT IN HEAT INDEX
VALUES REACHING 100 TO 104 THIS AFTERNOON. WIDELY SCATTERED
THUNDERSTORMS THIS AFTERNOON AND EVENING COULD PRODUCE STRONG
WINDS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
AIR QUALITY ALERT.
HEAT INDEX VALUES WILL AGAIN REACH AROUND 100 THURSDAY AFTERNOON.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ029-231600-
MARTIN-
358 PM EDT WED JUN 22 2011
...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
AIR QUALITY ALERT.
HOT TEMPERATURE AND HIGH HUMIDITIES WILL RESULT IN HEAT INDEX
VALUES REACHING 100 TO 104 THIS AFTERNOON. WIDELY SCATTERED
THUNDERSTORMS THIS AFTERNOON AND EVENING COULD PRODUCE STRONG
WINDS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
AIR QUALITY ALERT.
HEAT INDEX VALUES WILL AGAIN REACH AROUND 100 THURSDAY AFTERNOON.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ092>095-231600-
JONES-CRAVEN-PAMLICO-CARTERET-
358 PM EDT WED JUN 22 2011
...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
AIR QUALITY ALERT.
HOT TEMPERATURE AND HIGH HUMIDITIES WILL RESULT IN HEAT INDEX
VALUES REACHING 100 TO 104 THIS AFTERNOON. SMOKE FROM A WILDFIRE
IN PENDER COUNTY MAY REDUCE VISIBILITIES OVER THE
AREA...ESPECIALLY THIS MORNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
AIR QUALITY ALERT.
HEAT INDEX VALUES WILL AGAIN REACH AROUND 100 THURSDAY AFTERNOON.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
NCZ098-231600-
ONSLOW-
358 PM EDT WED JUN 22 2011
...AIR QUALITY ALERT IN EFFECT UNTIL 3 PM EDT THURSDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
AIR QUALITY ALERT.
DENSE SMOKE FROM A WILDFIRE IN PENDER COUNTY WILL REDUCE
VISIBILITIES SIGNIFICANTLY THIS MORNING...MAINLY OVER THE SOUTHERN
PART OF THE COUNTY. HOT TEMPERATURE AND HIGH HUMIDITIES WILL
RESULT IN HEAT INDEX VALUES REACHING 100 TO 104 THIS AFTERNOON.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
AIR QUALITY ALERT.
HEAT INDEX VALUES WILL AGAIN REACH AROUND 100 THURSDAY AFTERNOON.
THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 22, 12:24 PM EST, 5 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
124 PM EDT WED JUN 22 2011
NCZ092>095-098-222200-
JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-
INCLUDING THE CITIES OF...MAYSVILLE...POLLOCKSVILLE...TRENTON...
NEW BERN...HAVELOCK...VANCEBORO...ORIENTAL...ALLIANCE...BAYBORO...
ARAPAHOE...MINNESOTT BEACH...VANDEMERE...STONEWALL...
MOREHEAD CITY...BEAUFORT...EMERALD ISLE...NEWPORT...JACKSONVILLE
124 PM EDT WED JUN 22 2011
...HEAVY SMOKE OVER PARTS OF EASTERN NORTH CAROLINA THIS AFTERNOON...
SMOKE FROM A FIRE LOCATED OVER PENDER COUNTY WILL DRIFT NORTHEAST
THROUGH AREAS MAINLY EAST OF HIGHWAY 17 AND SOUTH OF HIGHWAY 70
THIS AFTERNOON. THE SMOKE WILL RESULT IN VISIBILITIES DROPPING TO
LESS THAN ONE MILE AT TIMES. MOTORISTS SHOULD BE ALERT FOR REDUCED
VISIBILITIES FROM JACKSONVILLE AND NEW BERN TO MOREHEAD CITY AND
BEAUFORT THIS AFTERNOON.
Special weather statement, Jun 22, 5:37 PM EST, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
637 PM EDT WED JUN 22 2011
NCZ092-093-222330-
CRAVEN-JONES-
637 PM EDT WED JUN 22 2011
...A STRONG THUNDERSTORM WILL MOVE ACROSS JONES AND CRAVEN COUNTIES
THROUGH 730 PM EDT...
AT 637 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 5 MILES
WEST OF PHILLIPS CROSSROADS...OR ABOUT 12 MILES SOUTH OF KINSTON...
MOVING NORTHEAST AT 25 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...WYSE FORK...DOVER...
COVE CITY...FORT BARNWELL...HONOLULU...AND...RIVERSIDE.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
HAZARDS INCLUDE...
AN EXCESSIVE AMOUNT OF DEADLY CLOUD TO GROUND LIGHTNING.
HAZARDS INCLUDE...
HEAVY RAINFALL AND MINOR FLOODING.
IF YOU SEE LIGHTNING OR HEAR THUNDER...YOU ARE AT RISK. TAKE SHELTER
INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER IN A BUILDING A
VEHICLE PROVIDES SAFETY FROM LIGHTNING.
&&
LAT...LON 3516 7751 3524 7752 3523 7747 3525 7743
3530 7745 3533 7743 3534 7740 3533 7735
3538 7729 3535 7725 3536 7724 3539 7724
3542 7719 3533 7703 3500 7751 3508 7760
TIME...MOT...LOC 2237Z 225DEG 20KT 3513 7751
11Thunderstorm Wind, Duplin
- When
- June 22, 6:10 PM EST
- Where
- Duplin County, 1.58 mi NE of Magnolia
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 34.896, -78.030
Trained spotter reported tree down on Blind Bridge Road just east of Magnolia.
Hail, Duplin
- When
- June 22, 6:15 PM EST
- Where
- Duplin County, 1.49 mi NNW of Magnolia
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 34.900, -78.060
Public reports penny size hail near Magnolia.
Thunderstorm Wind, Duplin
- When
- June 22, 6:20 PM EST
- Where
- Duplin County, 1.82 mi WSW of Kenansville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 34.941, -77.980
Fire department reported a roof blown off a business at the intersection of D. W. Williams Road and Highway 11.
Thunderstorm Wind, Duplin
- When
- June 22, 6:29 PM EST
- Where
- Duplin County, 1.33 mi WNW of Kenansville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 34.960, -77.970
Duplin 911 center reported trees and power lines downed in Kenansville.
Thunderstorm Wind, Duplin
- When
- June 22, 6:42 PM EST
- Where
- Duplin County, 1.79 mi SE of Albertson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.100, -77.810
Public reported tree limbs down on Bill Sutton Road in Albertson.
Thunderstorm Wind, Lenoir
- When
- June 22, 7:02 PM EST
- Where
- Lenoir County, 0.91 mi SE of Deep Run
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 35.139, -77.711
Fire department reported tree limbs down across power lines on Liddell Road in Deep Run.
Thunderstorm Wind, Lenoir
- When
- June 22, 7:04 PM EST
- Where
- Lenoir County, 1.61 mi WSW of Hines Jct
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.268, -77.645
Lenoir 911 center reported a tree down on a house near Highway 258.
Thunderstorm Wind, Lenoir
- When
- June 22, 7:07 PM EST
- Where
- Lenoir County, 1.03 mi SSW of Sandy Bottom
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.206, -77.704
Public reports roof blown off Sandy Bottom Baptist Church.
Thunderstorm Wind, Lenoir
- When
- June 22, 7:12 PM EST
- Where
- Lenoir County, 1.82 mi N of Kinston
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 35.296, -77.577
Lenoir 911 center reported power lines down on Highway 58 just north of Kinston.
Thunderstorm Wind, Lenoir
- When
- June 22, 7:16 PM EST
- Where
- Lenoir County, 3.99 mi E of Georgetown
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 35.262, -77.480
Public reported trees down on British Road east of Kinston.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in New Jersey, June 22, 20111 death · 2 injured · $100,000 · 1.75 in hail · 11 events
- Tornadoes and Flash Flood in Kentucky, June 22, 2011$800,000 · EF2 · 8 events
- Heavy Rain in New York, June 22, 20111 death · 1 event
- Flash Flooding in North Dakota, June 22, 2011$6.0 million · 2 events
- Flood and Hail in Michigan, June 22 to 23, 20111 injured · $129,000 · 1.75 in hail · 38 events
- Damaging Winds in Georgia, June 22, 2011$158,000 · 52 kt wind · 10 events
- Flooding in California, June 22 to 25, 2011$77,000 · 4 events
- Flash Flood and Damaging Wind in Texas, June 22 to 23, 2011$40,000 · 57 kt wind · 7 events
- Damaging Winds in Alabama, June 22, 2011$36,000 · 56 kt wind · 9 events
- Hail and Damaging Winds in Alabama, June 22 to 24, 2011$29,000 · 1 in hail · 8 events
- Hail and Damaging Winds in North Carolina, June 22, 2011$24,000 · 1.75 in hail · 8 events
- Tornado and Damaging Winds in Michigan, June 22, 2011$27,000 · EF0 · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 306810, 306807, 306812, 306808, 306817, 306814, 306821, 306823, 306819, 306825.